Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
51 Posts
Discussion Starter · #1 ·
Hi everyone,I've just found this site, and so far, I've found it very helpful.I started having stomach issues 12/3 after taking Levaquin for 4 days. During that time, I developed yellow diarrhea, and stopped. The next week, I had unbearable stomach pain, nausea, diarrhea, loss of appetite, and feeling full after eating a very small amount.MD put me on Prilosec,Zantac, and Pepcid.I had an endoscopy, stool cultures sent, blood drawn, abdominal ultrasound, vaginal ulrasound( to rule out ovarian cancer)everything was normal.Things got a little better, the nausea stopped, but the tummy issues continue.Presently, it's this:Every morning at about 5am, or so my stomach starts with rumblings...like I have to go to the bathroom...I can wait about 10 minutes or so, then I go, and it's always VERY soft-lots of gas,sometimes it's yellow, somtimes it light brown, somtimes it dark brown.Always, my stomach kills me right before,and then for about 10-20 minutes after. Before seeing the last doctor, the urge to go wa with me all day, and if I ate something, my stomach would start the noise,but usually, I could hold out to go.Went to the latest MD and he put me on Culterelle 2 times/day, plus VSL number 3 2 times a day and Cirtrucel once a day.That was last week...I only did the Culterelle, then found this site and have added Calcium 600 mg once a day.( I didn't want to add the other things all at once)I thought things were ok, then today they started to feel badly again.My questions are:Does this sound like IBS-D? I must have been to 5 different MD's and they just don't know. What they do know is, that is' not anything serious like cancer, and I'm greatful for that.However, I'm stuck...I feel like no one knows anything.I'm supposed to take those things from the last MD for a month and then "we'll see"...( I still think I may just take the Culterelle, not the other ones, becasue I have no idea what they are)So today, I had a scone and within 15 minutes, I had BM, yellow D, and I immedialtely took another Calcium...went the whole rest of the day fine, didn't eat anything-just very busy-until 4, had chicken ( roasted), and started to ge that feeling...came home, and had Pepto Bismol, a banana and water, and now some rice, and I feel ok, just a little like I have to go.Can I or should I take come more Calcium? It seems that the worst time for me is the morning, so can I or should I take it before bed? There are even times when my stomach feels so badly it wakes me up and I have to eat saltines to feel better...I'm sorry for the overload.I'm a mother of 4, and I need to feel well...I just want some help.Any ideas, suggestions, anything would be so appreciated!!Thanks,Jane
 

·
Registered
Joined
·
6,019 Posts
Hi Jfem,Sorry to hear you are amongst us. The following quote comes from Talissa's thread "Took20...The GSE Works for Me" on the OTC Board. You might repost over there as they have chatted about VSL combining with other probiotics and they may not see this thread. This may be what your doctor was trying to get at.(From Hanna to Talissa): "Re Florastor I have tried it alone without combining it with any other probiotics and found it useless. But just as of 3 days ago I combined it with Vsl#3 (am in a trial study just under a month) and find the 2 together work better than any ONE probiotic on it's own. "I took this advise from one of your posts about mixing Florastor with VSL#3. I also started taking GSE as of 2 days now but only 1 tab with breakfast and not sure what is making the difference in improvement of symptoms but will say its' the Florastor/VSL#3 combination more than anything else."As far as Caltrate dosage (you are using the one without Magnesium I presume), check with Linda, if she doesn't see this first. She has more info than anyone on it's dosage. Her e-mail is lnapents###netscape.netI hope this all helps.Mark
 

·
Registered
Joined
·
51 Posts
Discussion Starter · #3 ·
Mark,I'm only taking Calcium alone... the only ingredient is 600 mg of calcium, and it does have calcium carbonate in the ingredients. I read what Linds wrote and I made sure it did not have Magnesium.I don't want to bothe Linda, I'll just wait to see if she reads this...Thanks for the advice about the OTC board, I guess I'll check it out,too...
 

·
Registered
Joined
·
117 Posts
I just typed in VSL #3 and found this website, www.vsl3.com/VSL3 This is what it said:VSL#3® is a high-potency probiotic with 450 billion live bacteria per packet. VSL#3® has been clinically proven to be effective in the dietary management of intestinal disorders.VSL#3® protects the gastrointestinal wall with good bacteria, which acts as a barrier against substances that cause intestinal inflammation.Interesting. Citrucel is soluble fiber. Hope this helps. I'd recommend that you take what your doctor recommended.
 

·
Registered
Joined
·
51 Posts
Discussion Starter · #5 ·
I guess I just don't understand why I should take fiber if I have D?I'm going to take the VSL stuff, but I wanted to wait until I had a week of the Culterelle to see what that did...I just don't want to take everything all at once, you know?Thanks,Jane
 

·
Registered
Joined
·
532 Posts
The bulking type fibers can work two ways... They bulk up the stools to make them pass easier... The intestines don't have to work as hard to pass bulky stools .... and it absorbs water... therefore decreasing the "D" giving you a more formed stool.. Now... you must drink plenty of water with these.. as they can and will make you constipated if you don't...Aside from being a little gassy..{ Citracel causes much less...} they do work... So they are good for both the "C" and "D" of IBS'ers.
 

·
Registered
Joined
·
5,427 Posts
Jfem,Do not worry about bothering me I am glad to help if I can with the calcium. Taking one tablet a day does not usually work you need to take several through out the day to control not cure the diarrhea. Calcium carbonate is the correct form of calcium and you need to take them with food. It takes about 3 days to get used to taking the calcium before that you may have some gas or indigestion and starting with 1/2 tablet with you 3 daily meals is a good place to start. After 3 days of this increase of decrease the dose depending on how it is working. The less you take of other things is better also so you can give the calcium a good chance to work. If the problem is in the morning mostly the take the third dose at bedtime with a small snack. Don't wait until you have diarrhea to take the dose it works best by keeping a dose going thourgh the system throughout the day.Let me know how this works and email me if you like.Linda
 

·
Registered
Joined
·
51 Posts
Discussion Starter · #8 ·
Thanks Linda,I just went out and bought the Caltrate 600 plus D...I had already taken a 600 this AM of the regular Calciun Carbonate, so now I took 1/2 a pill with lunch...I'll take the last one as late a possible with a snack, and we'll see what happens.I really only have one episode ( usually), and it's always in the morning. THat's why I didn't want to take any of the other stuff right away.I just wanted to take one thing at a time, you know.I will, hoever, continue with the Culterelle, but I won't start the Citrucel or the VSL thing until I've given this about a week.Is that all you take?I should say I haven't been diagnosed yet, I have a conoloscopy for the 3rd week of Feb...isn't that how they diagnose this?I just think I have it, and like I said, everything else is coming up negative ( which of course I am greatful for), but I just wish I could get a hold of this!!!Thanks again...it's nice to have someone actually listen to and beleive that there IS something going on !!Jane
 

·
Registered
Joined
·
5,427 Posts
Jfem,I know how you feel for sure. I was told nothing could be found and just to live with it and it is very hard to live with this. That was many years ago. You get the diagnosis of IBS when all other things are checked out and nothing can be found what a thing to go through. I take no other meds for the diarrhea problem only calcium and I have been on thyroid med for the last couple of years.If you only bad time is in the morning then yes take you last dose at bedtime with a small snack and see if this helps. Stay in touch so I can see how you are doing and I will help if I can.Linda
 
1 - 9 of 9 Posts
Top